MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Model Number IV
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis will be completed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non¿health care professional reported that during intraocular lens (iol) implantation surgery, the lens was scratched by the inserter.Patient contact occurred and procedure was completed on the same day.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Additional information provided in h.6., h.3., h.11.One opened lens only in a box with no handpiece was received at the manufacturing site for evaluation for the report of damaged lens by injector; therefore, the condition of the product could not be verified.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Inconclusive: based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Potential contributing factors: while the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece particularly the plunger tip appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact company immediately.The ifu also provides a list of qualified cartridge combinations to use.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complication during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24456076
Report Number2523835-2026-00196
Device Sequence Number10148155
Product Code MSS
UDI-Device Identifier00380659777745
UDI-Public(01)00380659777745(17)311130(11)211129(10)145HDW
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K212039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIV
Device Catalogue Number8065977774
Device Lot Number145HDW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer05/02/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/27/2026
Date Device Manufactured11/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON VIVITY UV ABSORBING IOL.; MONARCH II LOADING FORCEPS.; MONARCH III IOL, CARTRIDGE D.
Patient Age49 YR
Patient SexMale